Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 18, NWS Louisville, KY

May 5, 2021Hart County, Kentucky

NWS Louisville, KY issued this river flood advisory at May 5, 2021, 6:59 AM CDT for Hart County, Kentucky. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 6:59 AM CDT (11:59 UTC)
Expired
May 5, 2021, 10:23 AM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Hart County, KY

The radar

The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Munfordville (MFVK2). The gauge peaked at 26.49 ft at May 5, 2021, 3:00 PM CDT.

actionminormoderate204005/0505/06
Action stage
26 ft
Minor stage
28 ft
Moderate stage
50 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

942 
WGUS83 KLMK 051159
FLSLMK

Flood Advisory
National Weather Service Louisville KY
659 AM CDT Wed May 5 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Green River at Munfordville affecting Hart County.

.Heavy rain from the past couple of days will cause the river to 
rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued later today.

&&


KYC099-060200-
/O.NEW.KLMK.FL.Y.0018.210505T1159Z-210507T0000Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 AM CDT Wed May 5 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Green River at Munfordville.
* From this morning to Thursday evening.
* At 6:00 AM CDT Wednesday the stage was 23.7 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.9 feet 
  this evening.
* Impact...At 28.0 feet, water enters city park under the US 31W 
  bridge.


&&

LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
      3738 8575 3731 8539

$$

13
1 follow-up statement
374 
WGUS83 KLMK 051523
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1023 AM CDT Wed May 5 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Kentucky...

  Green River at Munfordville affecting Hart County.

.Heavy rain from the past couple of days will cause the river to 
rise.

KYC099-051630-
/O.CAN.KLMK.FL.Y.0018.000000T0000Z-210505T1523Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1023 AM CDT Wed May 5 2021

...The Flood Advisory for the Green River at Munfordville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Green River at Munfordville.
* At 9:00 AM CDT Wednesday the stage was 25.2 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 28.1 feet. It will then fall below flood 
  stage tonight.


&&

LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
      3738 8575 3731 8539

$$

13

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at May 5, 5:39 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 5, 5:39 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
639 AM EDT Wed May 5 2021

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 250 AM EDT Wed May 5 2021

After an active period of weather, things are finally starting to
quiet down across the OH Valley. Current radar imagery shows
precipitation tapering off from west to east, with most of the rain
pushing east of I-65 at this hour. Surface observations reveal
temperatures in the upper 50s to mid 60s with the warmer temps
across eastern portions of the area closer to the surface front.
Winds have shifted to the northwest across much of the area at
around 5-10 mph and occasional gusts to 20 mph have been observed.

Moving through the early morning hours, expect rain to exit the area
around or shortly after sunrise. Low clouds will persist in the wake
of precip, but should then gradually clear from west to east
throughout the morning and into the early afternoon. Under steady NW
flow and CAA, highs for the day will remain about 5-10 degrees below
climatological normals, topping out in the lower to mid 60s.
Increasing mid-level clouds will begin streaming in late tonight
ahead of an approaching shortwave. Overnight temps will bottom out
in the lower 40s with some spots dropping into the upper 30s.

.Long Term...(Thursday through Tuesday)
Issued at 300 AM EDT Wed May 5 2021

Thursday - Friday...

The upper pattern at the end of the work week will feature a NE
CONUS trough, and west central CONUS ridging. Within the parent
trough, two separate shortwaves will rotate through the region. The
first will bring a chance for scattered showers and a few rumbles of
thunder later Thursday into Thursday evening, and the second is
expected to graze mainly the Bluegrass region on Friday with some
isolated to widely scattered showers and perhaps a storm. Take a
look at a sounding in the Bluegrass for Friday afternoon and you
will see very steep low and mid level lapse rates. The freezing
level would likely be around 5 K feet with plenty of instability
above this layer sufficient for hail. In addition, the sounding
looks as if it could produce notable gusty wind potential. Would not
be surprised to see hail or gusty winds with any storm in the
Bluegrass on Friday afternoon. Below normal temps in the low to mid
60s are expected each afternoon. Lows Thursday night will be chilly
in the low to mid 40s. Perhaps even a few upper 30s will be possible
in the coolest spots.

Friday Night...

Should see a brief dry period over our area Friday night as benign
NW flow aloft holds over the area, and no notable forcing/deep
moisture will be around. A sizable temp gradient is possible for
overnight lows as a warm front begins to impede on the area. Low 40s
in our NE, and lows near 50 in our SW are expected.

Saturday - Sunday Night...

The main focus for the long term is expected to set up on Saturday
and last through the weekend. The NW flow aloft will transition to a
more zonal flow, with lee cyclogenesis quickly ejecting out of the
high Plains and into the mid Mississippi River Valley by Sunday
morning. This feature is then expected to move through the Ohio
River Valley on Sunday and to the mid Atlantic coast by Sunday
night.

On Saturday, a warm front will set up over our area ahead of the
developing/ejecting surface low, with isentropic lift bringing
increased chances for showers and a few storms focusing across
southern IN and northern KY by Saturday night. The most widespread
rainfall and better chances for T-storms will arrive Sunday as the
low passes through the region. Depending on how much the warm sector
destabilizes, you do worry about the triple point of a surface low
moving through your CWA in early to mid May. Right now, it appears
that instability may be a bit lacking, but something to watch in the
coming days for both a heavy rain and potential strong to severe
storm threat. For now, the bigger concern appears to be widespread
rainfall amounts in the 2 to 3" range, with locally higher amounts
possible. These values combined with the recent heavy rainfall we've
had could cause some problems if they are realized. Temps in the
warm sector on Monday should reach the low to mid 70s across the
area.

Monday - Tuesday...

Confidence is fairly high in a dry period for the Monday/Monday
night time frame as brief shortwave ridging takes over the area.
Tuesday confidence is lower given uncertainty in the models, but a
another system could impact our region by then. Temps will run a bit
below normal in the upper 60s and low 70s for highs.

&&

.Aviation...(12Z TAF Issuance)
Issued at 635 AM EDT Wed May 5 2021

IMPACTS:
- IFR/MVFR ceilings gradually lift into VFR this morning

DISCUSSION: Earlier morning showers have exited the area with dry
weather expected through the remainder of the TAF period. Ceilings
are generally in MVFR/IFR range at the moment, but satellite imagery
shows the clearing line is beginning to work its way into the area
with clouds expected to clear shortly at HNB. As ceilings continue
to lift through the morning, expect all sites to be VFR by this
afternoon with VFR conditions then prevailing through the end of the
period. Some mid- and high-level clouds may begin streaming into the
area late tonight ahead of an approaching system.

Winds will be out of the N/NW today at around 10 kts with occasional
gusts to 20 kts possible. Winds will then become light/variable
overnight and begin shifting around to the E/SE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...JML
Long Term...BJS
Aviation...JML
Hazardous weather outlook, May 5, 2:30 AM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
330 AM EDT Wed May 5 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060730-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
330 AM EDT Wed May 5 2021 /230 AM CDT Wed May 5 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JML/BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:09 PM CDTSpecial Weather StatementLMKMarion, Washington36 min
May 4, 7:10 PM CDTSpecial Weather StatementLMKLogan35 min
May 4, 7:14 PM CDTTornado WarningLMKMarion, Washington31 min
May 4, 7:20 PM CDTSpecial Weather StatementLMKEdmonson, Warren40 min
May 4, 7:30 PM CDTFlash Flood WarningLMKBarren, Edmonson, Logan, Warren4 hr
May 4, 7:36 PM CDTSevere Thunderstorm WarningLMKWashington24 min
May 4, 7:46 PM CDTSpecial Weather StatementLMKLarue29 min
May 4, 7:55 PM CDTSpecial Weather StatementLMKMercer35 min
May 4, 8:02 PM CDTSpecial Weather StatementLMKButler13 min
May 4, 8:08 PM CDTSpecial Weather StatementLMKHart37 min
May 4, 8:14 PM CDTSpecial Weather StatementLMKMarion31 min
May 4, 8:18 PM CDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson27 min
May 4, 8:29 PM CDTSpecial Weather StatementLMKJessamine61 min
May 4, 8:45 PM CDTFlash Flood WarningLMKButler, Logan3 hr
May 4, 9:00 PM CDTSpecial Weather StatementLMKLogan30 min
May 4, 11:36 PM CDTAreal Flood WarningLMKButler, Logan5 hr
May 5, 9:22 AM CDTRiver Flood AdvisoryLMKHardin, Nelson16 hr
May 5, 10:26 AM CDTRiver Flood WarningLMKHart7 hr
May 5, 3:08 PM CDTRiver Flood AdvisoryLMKBourbon10 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.